Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 341, NWS Memphis, TN

May 1, 20115 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2011, 3:37 PM CDT for 5 counties in Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2011, 3:37 PM CDT (20:37 UTC)
Expired
May 1, 2011, 4:15 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Dyer County, TN, Gibson County, TN, Henry County, TN, Obion County, TN, Weakley County, TN

The radar

The Paducah radar (KPAH), 96 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 12:47 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WUUS54 KMEG 012037
SVRMEG
TNC045-053-079-131-183-012115-
/O.NEW.KMEG.SV.W.0341.110501T2037Z-110501T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT SUN MAY 1 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...
  EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

* UNTIL 415 PM CDT

* AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RUTHERFORD...OR 12 MILES NORTHWEST OF TRENTON...AND MOVING
  NORTHEAST AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTIN AND
  UNION CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3649 8834 3612 8862 3611 8865 3607 8866
      3606 8869 3600 8871 3602 8926 3650 8908
TIME...MOT...LOC 2037Z 245DEG 55KT 3611 8907

$$
2 follow-up statements
203 
WWUS54 KMEG 012053
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT SUN MAY 1 2011

TNC045-131-012103-
/O.CAN.KMEG.SV.W.0341.000000T0000Z-110501T2115Z/
OBION TN-DYER TN-
353 PM CDT SUN MAY 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DYER AND EASTERN
OBION COUNTIES IS CANCELLED...

AT 353 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3649 8834 3612 8862 3611 8865 3607 8866
      3606 8869 3600 8871 3602 8916 3620 8912
      3620 8896 3649 8877
TIME...MOT...LOC 2053Z 245DEG 55KT 3621 8879

$$

TNC053-079-183-012115-
/O.CON.KMEG.SV.W.0341.000000T0000Z-110501T2115Z/
GIBSON TN-HENRY TN-WEAKLEY TN-
353 PM CDT SUN MAY 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WEAKLEY...NORTHWESTERN HENRY AND NORTHERN GIBSON COUNTIES...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
KIMERY...OR 13 MILES NORTH OF TRENTON...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARTIN...
YORKVILLE...BRUNDIGE...HYNDSVER...MATHENY GROVE...RALSTON...ORE
SPRINGS...PILLOWVILLE...CROWLEY STORE...STAFFORDS STORE...SANDHILL...
KIMERY...SIDONIA AND MILL CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3649 8834 3612 8862 3611 8865 3607 8866
      3606 8869 3600 8871 3602 8916 3620 8912
      3620 8896 3649 8877
TIME...MOT...LOC 2053Z 245DEG 55KT 3621 8879

$$
273 
WWUS54 KMEG 012116
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
416 PM CDT SUN MAY 1 2011

TNC053-079-183-012126-
/O.EXP.KMEG.SV.W.0341.000000T0000Z-110501T2115Z/
GIBSON TN-HENRY TN-WEAKLEY TN-
416 PM CDT SUN MAY 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEAKLEY...NORTHWESTERN HENRY
AND NORTHERN GIBSON COUNTIES HAS EXPIRED...

AT 416 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3649 8834 3612 8862 3611 8865 3607 8866
      3606 8869 3600 8871 3602 8916 3620 8912
      3620 8896 3649 8877
TIME...MOT...LOC 2053Z 245DEG 55KT 3620 8879

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:44 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 1, 12:44 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1244 PM CDT SUN MAY 1 2011

.UPDATE...AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 1204 PM CDT SUN MAY 1 2011/

DISCUSSION...16Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT/QUASI-
STATIONARY BOUNDARY FROM LOWER MICHIGAN BACK THROUGH WESTERN
KENTUCKY/SOUTHEAST MISSOURI AND THROUGH EAST TEXAS. LATEST WATER
VAPOR SATELLITE/UPPER AIR PROFILER TRENDS INDICATE A MID LEVEL
SHORTWAVE OVER OKLAHOMA EMBEDDED WITHIN SOUTHWEST FLOW ALOFT. THIS
SHORTWAVE TROUGH IS EXPECTED TO MOVE NORTHEAST UP THE WESTERN
PERIPHERY OF THE UPPER LEVEL RIDGE AXIS INTO THE LOWER
MISSISSIPPI VALLEY THIS AFTERNOON INTO THIS EVENING. REGIONAL WSR-
88D RADAR TRENDS CONTINUE TO SHOW SHOWERS AND THUNDERSTORMS ALONG
AND NORTH OF A LINE FROM THE I-35 TO I-40 CORRIDOR.

I AM BECOMING INCREASINGLY CONCERNED ABOUT THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS FOR THIS AFTERNOON INTO EARLY
EVENING...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF I-40 AS THE
SUBTLE MID LEVEL SHORTWAVE COMBINES WITH A DESTABILIZING AIRMASS
ACROSS THE ABOVE MENTIONED AREA. SOMEWHAT FAVORABLE UPPER
DIVERGENCE PRODUCED BY A 120 KT JET STREAK...MOST UNSTABLE CAPE
VALUES BETWEEN 2500-3000 J/KG...STEEPENING 700-500 MB LAYER MID
LEVEL LAPSE RATES AROUND 7 C/KM...SUGGEST A POTENTIAL FOR STRONG
TO SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO EARLY
EVENING. ALSO...0-1 KM STORM RELATIVE HELICITY VALUES BETWEEN
250-300 M2/S2...AND 0-6 KM BULK SHEAR VALUES AVERAGING BETWEEN
45-60 KTS ALSO INDICATE A POTENTIAL FOR TORNADOES. AT THIS TIME
CONFIDENCE IS HIGHEST FOR A DAMAGING WIND THREAT AND A SECONDARY
THREAT FOR HAIL AND PERHAPS A TORNADO OR TWO.

IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...MANY AREAS ALONG
AND NORTH OF I-40 OVER THE PAST 15 HOURS HAVE RECEIVED 2 TO 6
INCHES OF RAINFALL. HOWEVER...WITH ADDITIONAL SHOWERS AND
THUNDERSTORMS EXPECTED WITH THE POTENTIAL FOR TRAINING STORMS HAVE
INCREASED THE RAINFALL POTENTIAL IN THE EXISTING FLASH FLOOD WATCH
AND EXTENDED THE EXPIRATION OF THE FLASH FLOOD WATCH TO 00Z (7 PM
CDT) WEDNESDAY.

UPDATED GRIDS WILL BE AVAILABLE SHORTLY TO ACCOUNT FOR THESE
LATEST SHORT TERM TRENDS.

CHASKELSON

PREV DISCUSSION... /ISSUED 631 AM CDT SUN MAY 1 2011/

CURRENTLY...A COLD FRONT EXTENDS FROM CHICAGO TO NORTH CENTRAL
ARKANSAS INTO THE ARKLATEX THIS MORNING. NUMEROUS SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
FRONT...JUST NORTH OF THE I-40 CORRIDOR...WHERE 1 TO 2 INCHES OF
RAIN HAS ALREADY FALLEN. TEMPS ARE MILD WITH READINGS IN THE 60S
TO LOWER 70S WITH SOUTH WINDS AT 10 TO 15 MPH.

TODAY THROUGH TUESDAY...POTENTIALLY CATASTROPHIC FLOODING EVENT
JUST BEGINNING ACROSS THE MID SOUTH. THE COLD FRONT LOCATED JUST
WEST OF THE MIDSOUTH WILL MOVE VERY SLOWLY ACROSS THE AREA OVER
THE NEXT COUPLE OF DAYS. MEANWHILE SEVERAL UPPER LEVEL DISTURBANCES
WILL MOVE ACROSS THE AREA DURING THE PERIOD WHILE SEVERAL WEAK
LOW PRESSURE SYSTEMS TRACK NORTHEAST ALONG THE SURFACE FRONT. THIS
WILL RESULT IN SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THAT
WILL TRAIN OVER THE SAME AREAS. COPIOUS AMOUNTS OF MOISTURE WILL
BE PRESENT ACROSS THE AREA WITH PRECIPITABLE WATER VALUES OF 1.5
TO NEARLY 2.0 INCHES. 850 MB MOISTURE TRANSPORT VALUES ARE ALSO
QUITE IMPRESSIVE THROUGH THE PERIOD. AS A RESULT HEAVY RAINFALL
IS VERY LIKELY. MODELS ARE VERY CONSISTENT IN SHOWING A LARGE
AREA...MAINLY ALONG AND NORTH OF I-40...THAT COULD RECEIVE 4
INCHES OR MORE OF RAIN WITH UP TO 8 INCHES IN SPOTS. RAINFALL
AMOUNTS WILL TAIL OFF TO THE SOUTHEAST OF I-40 WITH AREAS ACROSS
NORTHEAST MISSISSIPPI RECEIVING MUCH LESS...PERHAPS 1 TO 2 INCHES.

NOT SURE IF WE WILL SEE ANY BREAKS IN THE PRECIP TODAY.
MODELS...INCLUDING THE 06Z NAM...ALL INDICATE NEARLY CONTINUOUS
REDEVELOPMENT ALONG AND NORTH OF I-40. ALSO...AS THE COLD FRONT
SLOWLY SLIPS SOUTH INTO A DESTABILIZING AIRMASS A FEW SEVERE
STORMS ARE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS TODAY INTO TONIGHT. AREAS WELL TO SOUTH OF THE FRONT...ACROSS
NORTH MISSISSIPPI...MAY NOT SEE MUCH IN THE WAY OF RAIN TODAY OR
TONIGHT SINCE THIS AREA IS PRETTY WELL CAPPED. DROPPED POPS ACROSS
THAT AREA SLIGHTLY FOR THOSE PERIODS. PRECIP CHANCES WILL INCREASE
ACROSS NORTHEAST MISSISSIPPI MONDAY AND TUESDAY AS THE FRONT
PUSHES THROUGH AND A SIGNIFICANT MID LEVEL TROF APPROACHES. THIS
TROF WILL EVENTUALLY CLEAR THE SYSTEM OUT OF THE MID SOUTH BY
TUESDAY EVENING BRINGING A END TO THE HEAVY RAIN THREAT.

TEMPS WILL RANGE FROM THE UPPER 60S TO AROUND 70 UP NORTH NEAR THE
FRONT TO LOWER 80S ACROSS NORTH MISSISSIPPI TODAY. THE COLD FRONT
WILL BE LOCATED ACROSS NORTH MISSISSIPPI ON MONDAY WITH VERY COOL
TEMPS...IN THE 50S...TO THE NORTH OF THEN FRONT. AS SKIES CLEAR FROM
THE WEST TUESDAY AFTERNOON SUNSHINE MAY ALLOW TEMPS IN REBOUND
SLIGHTLY INTO THE 60S WEST OF THE RIVER WHILE READINGS WILL REMAIN
BELOW 60 ACROSS EASTERN SECTIONS DUE TO CLOUDS AND LINGERING RAIN.

TUESDAY NIGHT THROUGH THURSDAY...A PERIOD OF NICE...QUIET WEATHER
WITH PLENTY OF SUNSHINE AND COOL BUT MODERATING TEMPS.

THURSDAY NIGHT...AN WEAK MID LEVEL TROF ALONG WITH A WEAK COLD
FRONT WILL PASS THROUGH WITH A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS. THIS DOES NOT LOOK LIKE ANYTHING SERIOUS AND MOST
PLACES SHOULD STAY RAIN FREE.

FRIDAY THROUGH SUNDAY...BROAD UPPER LEVEL RIDGING BUILDS OVER THE
REGION WITH RAIN FREE WEATHER AND MILDER TEMPERATURES. TEMPERATURES
SHOULD HIT 80 BY SATURDAY.

SJM

.AVIATION...

18Z TAFS

A STALLED FRONT WILL REMAIN ACROSS THE MIDSOUTH. ABUNDANT RAIN AND
THUNDERSTORMS WILL TRACK TO THE NORTHEAST ALONG THIS BOUNDARY. JBR
WILL LIKELY EXPERIENCE NEARLY CONTINUOUS RAINFALL WITH EMBEDDED
THUNDERSTORMS FOR THE NEXT 24 HOURS. HEAVY RAINFALL RATES COULD
REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES. PERIODIC STORMS ARE
EXPECTED TO IMPACT MEG AND MKL RESULTING IN BRIEF PERIODS OF IFR
VISIBILITY AND VARIABLE GUSTY WINDS IN EXCESS OF 30 KNOTS.
PREVAILING WINDS WILL BE FROM THE SOUTH TO SOUTHEAST MEM...MKL AND
TUP...NORTHWEST BECOMING EASTERLY AT JBR.

30/SIRMON

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  74  56  58  48 / 100  90  90  90
MKL  74  55  58  48 / 100  80  90  90
JBR  70  50  55  46 / 100 100  90  90
TUP  82  65  74  54 /  60  30  60  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
     COAHOMA-DESOTO-MARSHALL-PANOLA-QUITMAN-TATE-TIPPAH-
     TISHOMINGO-TUNICA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 1, 12:26 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1226 PM CDT SUN MAY 1 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1226 PM CDT SUN MAY 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STATIONARY FRONT WILL REMAIN IN PLACE ACROSS THE MID SOUTH TODAY.
PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
MOVE ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE
40. ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HIGHER
AMOUNTS ARE LIKELY...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI.
THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND
AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING
ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS
AFTERNOON AND TONIGHT NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO
CORINTH MISSISSIPPI.

IN ADDITION TO THE HEAVY RAIN....THERE IS A SLIGHT RISK FOR SEVERE
STORMS TODAY AND TONIGHT WEST OF A LINE FROM UNION CITY TENNESSEE TO
SOMERVILLE TENNESSEE TO BATESVILLE MISSISSIPPI. THE MAIN SEVERE
WEATHER THREATS ARE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MID SOUTH INTO EARLY NEXT
WEEK WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. WIDESPREAD
STORM TOTAL RAIN AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER
AMOUNTS IN EXCESS OF 8 INCHES ARE EXPECTED THROUGH TUESDAY
EVENING...WITH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY
RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING
RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION.
A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY EVENING
NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO CORINTH MISSISSIPPI.

AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS
EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS
RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ACROSS WESTERN PARTS OF THE MID
SOUTH THIS AFTERNOON AND TONIGHT.

SJM/CJC

In the hours before

Special weather statement, May 1, 1:33 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
133 PM CDT SUN MAY 1 2011

ARZ026-028-MOZ113-115-TNZ001-002-019-011915-
CRAIGHEAD AR-MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAKE TN-OBION TN-
DYER TN-
133 PM CDT SUN MAY 1 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...

  NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
  EXTREME SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER BLACK OAK AT 133 PM CDT...MOVING
NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THESE THUNDERSTORMS.

PEOPLE IN CRAIGHEAD...DUNKLIN...DYER...LAKE...MISSISSIPPI...OBION AND
PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...
CARUTHERSVILLE...GOSNELL...HAYTI...KENNETT...LEACHVILLE...MANILA...
MONETTE...SENATH AND STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.

&&

LAT...LON 3621 8917 3571 9012 3582 9044 3625 9010
TIME...MOT...LOC 1833Z 234DEG 38KT 3589 9027
Local storm report, May 1, 1:45 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
145 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      3 S MILLINGTON          35.29N 89.89W
05/01/2011                   SHELBY             TN   TRAINED SPOTTER

            10 INCHES OF RUNNING WATER ON AMHERST ROAD IN FRONT OF
            LUCY ELEMENTARY SCHOOL.

0112 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/01/2011                   CRAIGHEAD          AR   TRAINED SPOTTER

            FLOODING OVER MANY STREETS AND ROADS IN
            JONESBORO...CARRAWAY RD...NETTLETON ROAD AND GRANT AVE
            INTERSECTION WITH CARRAWAY RD.

0115 PM     FLASH FLOOD      JONESBORO               35.82N 90.69W
05/01/2011                   CRAIGHEAD          AR   BROADCAST MEDIA

            STREET FLOODING WITH CARS STRANDED AT GLADIOLA AND
            HARRISBURG ROAD.

&&

MRM
Special weather statement, May 1, 2:11 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
211 PM CDT SUN MAY 1 2011

ARZ026>028-012000-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-
211 PM CDT SUN MAY 1 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF LEPANTO AT 212 PM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS THUNDERSTORM.

PEOPLE IN CRAIGHEAD...MISSISSIPPI AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BLYTHEVILLE...CARAWAY...GOSNELL...KEISER...
LEACHVILLE...LEPANTO...MANILA AND MONETTE...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3599 8972 3597 8972 3558 9013 3559 9053
      3599 9037
TIME...MOT...LOC 1912Z 237DEG 40KT 3568 9029
Special weather statement, May 1, 2:16 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
216 PM CDT SUN MAY 1 2011

TNZ002-011945-
OBION TN-
216 PM CDT SUN MAY 1 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  NORTHERN OBION COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF CLAYTON AT 216 PM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
OCCURRING WITH THIS THUNDERSTORM.

PEOPLE IN OBION COUNTY...INCLUDING LOCATIONS NEAR UNION CITY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES REELFOOT LAKE.

&&

LAT...LON 3650 8882 3648 8883 3640 8891 3641 8892
      3641 8895 3635 8895 3634 8896 3635 8938
      3651 8934
TIME...MOT...LOC 1916Z 239DEG 37KT 3648 8913
Local storm report, May 1, 2:36 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
236 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     FUNNEL CLOUD     2 SSE EARLE             35.25N 90.45W
05/01/2011                   CRITTENDEN         AR   EMERGENCY MNGR

&&

JDS
Local storm report, May 1, 3:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT SUN MAY 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     HAIL             ATOKA                   35.45N 89.77W
05/01/2011  E1.00 INCH       TIPTON             TN   PUBLIC

&&

JDS

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 1:20 AM CDTSpecial Weather StatementMEGDyer, Lauderdale25 min
May 1, 2:28 AM CDTSpecial Weather StatementMEGCrockett, Gibson, Haywood32 min
May 1, 2:29 AM CDTSpecial Weather StatementMEGLauderdale, Tipton31 min
May 1, 3:04 AM CDTSpecial Weather StatementMEGCrockett, Haywood26 min
May 1, 3:11 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton49 min
May 1, 3:33 AM CDTSpecial Weather StatementMEGGibson27 min
May 1, 3:47 AM CDTSpecial Weather StatementMEGHaywood28 min
May 1, 4:21 AM CDTSpecial Weather StatementMEGHaywood24 min
May 1, 4:47 AM CDTFlash Flood WarningMEGCarroll, Chester, Crockett, Decatur, Fayette, Gibson and 9 more9 hr
May 1, 7:32 AM CDTSpecial Weather StatementMEGShelby, Tipton28 min
May 1, 8:44 AM CDTSpecial Weather StatementMEGShelby46 min
May 1, 9:40 AM CDTSpecial Weather StatementMEGHaywood, Tipton50 min
May 1, 10:53 AM CDTRiver Flood WarningMEGShelby62 hr
May 1, 10:53 AM CDTRiver Flood WarningMEGFayette, Shelby62 hr
May 1, 11:09 AM CDTSpecial Weather StatementMEGLauderdale51 min
May 1, 11:10 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton23 min
May 1, 11:29 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Henry, Lake and 3 more6 hr
May 1, 11:56 AM CDTSpecial Weather StatementMEGLauderdale49 min
May 1, 12:35 PM CDTAreal Flood AdvisoryMEGShelby, Tipton12 hr
May 1, 12:41 PM CDTSpecial Weather StatementMEGDyer, Lake, Lauderdale49 min
May 1, 2:15 PM CDTSevere Thunderstorm WarningMEGShelby60 min
May 1, 2:16 PM CDTSpecial Weather StatementMEGObion29 min
May 1, 2:24 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale, Tipton51 min
May 1, 2:42 PM CDTTornado WarningMEGLauderdale, Shelby, Tipton48 min
May 1, 2:53 PM CDTSevere Thunderstorm WarningMEGDyer, Haywood, Lauderdale, Tipton52 min
May 1, 2:59 PM CDTSevere Thunderstorm WarningMEGShelby46 min
May 1, 3:10 PM CDTTornado WarningMEGShelby41 min
May 1, 3:22 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 2 more53 min
May 1, 3:54 PM CDTTornado WarningMEGFayette, Hardeman, Haywood, Madison34 min
May 1, 3:56 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Madison and 1 more49 min
May 1, 3:59 PM CDTFlash Flood WarningMEGCarroll, Crockett, Decatur, Dyer, Fayette, Gibson and 8 more3 hr
May 1, 4:40 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby50 min
May 1, 5:26 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Madison, Shelby, Tipton49 min
May 1, 5:48 PM CDTTornado WarningMEGFayette, Hardeman, Haywood, Madison33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.